Alert archive / Illinois / Wind Advisories in 2019

Wind Advisory 10, NWS Lincoln, IL

April 12, 20198 counties in Illinois

NWS Lincoln, IL issued this wind advisory at Apr 12, 2019, 3:03 AM CDT for 8 counties in Illinois. It took effect at Apr 12, 2019, 10:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 12, 2019, 3:03 AM CDT (08:03 UTC)
In effect from
Apr 12, 2019, 10:00 AM CDT
Expired
Apr 12, 2019, 8:00 PM CDT
In force
10 hr
Issued by
NWS Lincoln, IL

Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 223 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
2348 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
223 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

878 
WWUS73 KILX 120803
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
303 AM CDT Fri Apr 12 2019

...Windy Conditions Across North-Central Illinois Today...

ILZ027>031-036>038-122100-
/O.NEW.KILX.WI.Y.0010.190412T1500Z-190413T0100Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, and Normal
303 AM CDT Fri Apr 12 2019

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM CDT
THIS EVENING...

The National Weather Service in Lincoln has issued a Wind
Advisory, which is in effect from 10 AM this morning to 8 PM CDT
this evening. 

* TIMING...Strong winds will develop late this morning, then will
  continue through the afternoon.

* WINDS...Southwesterly winds will increase to 20 to 30 mph...with
  gusts of 40 to 45 mph at times.

* IMPACTS...Travel may become difficult on northwest to southeast
  oriented roadways such as I-74. A few tree branches may be
  broken off and loose outdoor objects will be blown about.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$

Barnes
2 follow-up statements
877 
WWUS73 KILX 122053
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
353 PM CDT Fri Apr 12 2019

...Windy Conditions Across North-Central Illinois Today...

ILZ027>031-036>038-130100-
/O.CON.KILX.WI.Y.0010.000000T0000Z-190413T0100Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, and Normal
353 PM CDT Fri Apr 12 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* TIMING...Strong winds continue through early this evening. 

* WINDS...Southwesterly winds will continue 20 to 30 mph... with 
  gusts of 40 to 45 mph at times. 

* IMPACTS...Travel may become difficult on northwest to 
  southeast oriented roadways such as I-74. A few tree branches 
  may be broken off and loose outdoor objects will be blown 
  about. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 35 mph are expected. Winds
this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.

&&

$$
079 
WWUS73 KILX 130056
NPWILX

URGENT - WEATHER MESSAGE
National Weather Service Lincoln IL
756 PM CDT Fri Apr 12 2019

ILZ027>031-036>038-130200-
/O.EXP.KILX.WI.Y.0010.000000T0000Z-190413T0100Z/
Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean-
Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka,
Canton, Pekin, Bloomington, and Normal
756 PM CDT Fri Apr 12 2019

...WIND ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Winds have been diminishing the last couple hours, so the advisory
will be allowed to expire.

$$

Geelhart

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this wind advisory went out at Apr 11, 11:49 PM CDT, 3 hours 14 minutes earlier.

Area forecast discussion, Apr 11, 11:49 PM CDT, 3 hours 14 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
1149 PM CDT Thu Apr 11 2019

.UPDATE...
Issued at 902 PM CDT Thu Apr 11 2019

The potential of severe storms has diminished, due to very limited
instability and an abundance of low level CIN. In some areas, the
CIN is stronger than the CAPE at any layer, which is a recipe for
very limited thunderstorm development. The cold front is
continuing to progress across central IL. It has reached a line
from western Peoria County to western Sangamon County, generally
within the main line of showers and isolated storms. The precip
will progress eastward the rest of the evening and overnight, with
limited potential of damaging wind gusts. Radar images are
indicating 45-50kt winds between 2-3K ft above the ground, so a
few storms that develop could produce isolated damaging gusts.
Isolated hail is also possible, but the tornado threat has been
removed from the severe weather outlook the rest of tonight.

Winds will remain brisk in most areas overnight, with wind
directions generally shifting from S to SW with the cold frontal
passage.

A break in the cloud cover could is expected later tonight, as
the cold front pushes into Indiana. Colder air arriving at the
same time will push low temps down into the upper 30s toward
Galesburg. Lower to middle 40s will be seen in a majority of the
remainder of central IL, while SE IL sees lows in the lower 50s by
sunrise.

Updates this evening were to reduce thunder potential, and to
capture the expected progress of the line of precip the rest of
the night.

&&

.SHORT TERM...(This evening through Friday)
ISSUED AT 310 PM CDT Thu Apr 11 2019

Warm front pushed north into the northern CWA by mid afternoon
today, north of Peoria. Surface low has moved to northeast tip of
NE. Cold frontal boundary made it to eastern MO extending south
into northern AR. Frontal is expected to continue east overnight,
with line of storms firing on boundary. 18z sounding shows very
dry low to mid levels. The MUCAPE values pretty low though only
100-200. With strength of upper low to west, and the high speed
winds aloft, still have potential to bring wind gusts to surface
with even weak storms that form on frontal zone. DCAPE values
500-600 in the warm sector.

Front to through region overnight with cooler air flowing in.

.LONG TERM...(Friday night through Thursday)
ISSUED AT 310 PM CDT Thu Apr 11 2019

Second system to move through the region occurs on Saturday
night through Sunday. Overrunning precipitation develops as a low
pressure area move up the OH river, into central IN. This will
bring a period of heavy rain to the region, with the heaviest rain
over the south half of area.

A third system will move in on late Tuesday into Wednesday with
another low center that tracks over the state. Models differ a bit
on this system, but a good chance of rain will likely be associated
with it.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1149 PM CDT Thu Apr 11 2019

The line of showers/storms has progressed into eastern Illinois,
with the back edge already east of PIA and SPI. VFR conditions
look to prevail the rest of tonight, despite the showers and
isolated storms, due to dry air below the cloud layer. Rain will
lower the ceiling toward MVFR, but prevailing clouds should remain
VFR.

Winds will remain brisk overnight from the S-SW, sustained at
10-15KT with gusts to 20kt at times. A renewed gusty period is
expected starting tomorrow morning, with 20G32kt expected again,
with directions remaining SW.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Shimon
SHORT TERM...Goetsch
LONG TERM...Goetsch
AVIATION...Shimon
Hazardous weather outlook, Apr 11, 3:19 PM CDT, 11 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
319 PM CDT Thu Apr 11 2019

ILZ027>031-036-037-041-042-048-051-121100-
Fulton-Knox-Logan-Marshall-Mason-Menard-Peoria-Sangamon-Stark-
Tazewell-Woodford-
319 PM CDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Strong and gusty winds can be expected today with gusts to 45 mph
possible. A line of showers may develop and move across the area
late this afternoon and early this evening bringing the potential
for damaging winds.

Flooding continues along the Illinois River from near Havana and
downstream.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Gusty winds will continue Friday.

The next chance of thunderstorms appears to be around the middle
of next week. It is too early to determine if there will be a
severe threat with this system.

Flooding will continue along the Illinois River from Havana to
Beardstown well into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed if storms develop between 4 pm
and 9 pm.

ILZ038-043>046-052>057-061-121100-
Champaign-Christian-Coles-De Witt-Douglas-Edgar-Macon-McLean-
Moultrie-Piatt-Shelby-Vermilion-
319 PM CDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Strong and gusty winds can be expected today with gusts to 50 mph
possible. A line of thunderstorms may develop and move across the
area this evening bringing the potential for damaging winds.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Gusty winds will continue Friday.

The next chance of thunderstorms appears to be around the middle
of next week. It is too early to determine if there will be a
severe threat with this system.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed if storms develop between 6 pm
and 11 pm.

ILZ062-063-066>068-071>073-121100-
Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland-
319 PM CDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Strong and gusty winds can be expected today with gusts to 50 mph
possible. A line of thunderstorms may develop and move across the
area this evening bringing the potential for damaging winds.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Gusty winds will continue Friday.

There are chances for thunderstorms Sunday and again the middle
of next week. Any storms on Sunday are not expected to be strong.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed if storms develop between 6 pm
and 11 pm.

ILZ040-047-049-050-121100-
Cass-Morgan-Schuyler-Scott-
319 PM CDT Thu Apr 11 2019

...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING...

This Hazardous Weather Outlook is for portions of west central
Illinois.

.DAY ONE...TONIGHT...

Strong and gusty winds can be expected today with gusts to 45 mph
possible. A line of thunderstorms may develop and move across the
area this evening bringing the potential for stronger winds.

Flooding continues along the Illinois River from near Havana and
downstream.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

Gusty winds will continue Friday.

The next chance of thunderstorms appears to be around the middle
of next week. It is too early to determine if there will be a
severe threat with this system.

Flooding will continue along the Illinois River from Havana to
Beardstown well into next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

HJS

In the hours before

Special weather statement, Apr 11, 10:29 PM CDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Lincoln IL
1029 PM CDT THU APR 11 2019

ILZ044-052>054-061-120415-
Macon-Piatt-Christian-Moultrie-Shelby-
1029 PM CDT THU APR 11 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHRISTIAN...
NORTHWESTERN MOULTRIE...NORTHWESTERN SHELBY...SOUTHERN PIATT AND
EASTERN MACON COUNTIES UNTIL 1115 PM CDT...

At 1028 PM CDT, Doppler radar was tracking a strong thunderstorm
over Assumption, or 12 miles east of Taylorville, moving northeast
at 55 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Decatur, Monticello, Mount Zion, Forsyth, Moweaqua, Bement, Cerro
Gordo, Bethany, Long Creek, Assumption, Macon, Argenta, Oreana,
Dalton City, Oakley, Cisco, Lake City, Elwin, Decatur Airport and
Milmine.

This includes Interstate 72 between mile markers 142 and 168.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lincoln.

&&

LAT...LON 3943 8895 3950 8918 3994 8894 4011 8865
      4005 8848 3966 8869
TIME...MOT...LOC 0328Z 211DEG 56KT 3955 8903

Shimon

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 10:29 PM CDTSpecial Weather StatementILXMacon, Piatt46 min

Nearby

Wind Advisories in Illinois, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.